Wednesday, June 29, 2011

Oh god. Nausea

I still had nausea through the evening and night and this morning. I've been taking zofran pretty regularly and mom and dad got ginger root at the store yesterday and I've had ginger tea twice - a friend of mine sent me some recipes for it - of a way to prepare it. My acupuncture also suggested it, so I figure it was time I tried it. I think it's helping.

But the only medication I had last night was the anti-seizure med - no Tylenol, no Tykerb, no antibiotic. I did take the antibiotic this morning, but will ask the surgeon if there is a gentler one I can be on.

I think since the nausea is continuing that there must be some swelling in my brain. The docs want me to take a steroid for it, but steroids delay healing.

The antibiotic is healing the wounds - and keeping infection at bay - but it gives me nausea.

Tykerb can help protect my brain, but may contribute to the nausea.

I also haven't taken my Chinese herbs last night or today.

My acupuncturist said that I am probably still detoxifying from all the chemicals in my system from the surgeries plus the meds I take. So, my system is overloaded.

I feel like I'm damned if I do and damned if I don't. None of the choices (Tykerb can help prevent brain mets, but can cause nausea; Tylenol helps with pain in my shoulder but probably doesn't help the nausea; some of my Chinese herbs can help my immune system and fight cancer, but I'm afraid I'm giving my body too much so I'm not taking them; antibiotics appear to be helping heal the wounds in my armpit but gives me nausea; WBR can kill any stray cancer cells in my brain but can lead to swelling and nausea) are appetizing (pun intended).

I don't know what to do.

I sorta feel like I need to detoxify my body right now - which to me means to take the minimal amount of chemicals and get over the nausea and get the surgical drugs out of my system - before I do anything else. Then begin adding things again next week, after I'm off the antibiotics. The only two things I don't want to take away are the anti-seizure medication and the antibiotic.

There's a part of me - because of how I've reacted to the WBR with nausea (which may be due ot the meds but maybe not) - is to refuse WBR for yet a few more weeks. I know that increases my chances that a tumor can start growing but I also think that once I get off the antibiotic, I can take Tykerb. I was doing okay with the anti-seizure med, the Tykerb, and Tylenol.

What to do?

2 comments:

Joanna said...

I wish there were an answer. Next week will come soon enough and then you can tackle this all. I know that you are a Tykerb veteran. I have taken it for a total of 16 months, starting and stopping several times. I have discovered that it is hard to tolerate for the first week or so, then it just becomes background noise, then it becomes just too much. I have been on a Tykerb vacation since June 1st, but will return to the grind soon enough. I am not fighting brain mets and I don't have all the other toxicities that you are dealing with, but you probably need to re-gain your strength and then commit yourself to the little orange pills. I take 750 mg. It is tough but I hope you can get over the initial adjustment period. Take care of yourself and feel better soon.

H S Consultants said...

Thats an interesting post. It was worth visiting your blog and I have bookmarked your blog. Hope to visit again.

Study in USA | Study in UK